Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 56, NWS Philadelphia/Mount Holly

July 12, 2025Delaware County, Pennsylvania

NWS Philadelphia/Mount Holly issued this flash flood warning at Jul 12, 2025, 7:31 PM EDT for Delaware County, Pennsylvania. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2025, 7:31 PM EDT (23:31 UTC)
Expired
Jul 12, 2025, 8:51 PM EDT
In force
80 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Delaware County, PA

The radar

The Philadelphia radar (KDIX), 77 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1594 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1594 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

653 
WGUS51 KPHI 122331
FFWPHI
PAC045-130330-
/O.NEW.KPHI.FF.W.0056.250712T2331Z-250713T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mount Holly NJ
731 PM EDT Sat Jul 12 2025

The National Weather Service in Mount Holly has issued a

* Flash Flood Warning for...
  Northeastern Delaware County in southeastern Pennsylvania...

* Until 1130 PM EDT.

* At 731 PM EDT, Doppler radar indicated heavy rain across the 
  warned area. Between 0.5 and 1 inch of rain has fallen over the 
  last half hour or so. Additional rainfall amounts of 0.5 to 1 inch 
  are possible in the warned area over the next hour. Flash flooding 
  is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets, and underpasses as well as other
           drainage and low lying areas.

* Some locations that may experience flash flooding include...
  Philadelphia, Trout Lake, Broomall, Bryn Mawr, Radnor Township, 
  Drexel Hill, Lansdowne, Clifton Heights, Springfield, Ardmore and 
  Penn Wynne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most 
flood deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4002 7532 4002 7531 4001 7530 3998 7528
      3997 7528 3997 7527 3996 7526 3996 7525
      3992 7532 4003 7541 4004 7541 4007 7536

FLASH FLOOD...RADAR INDICATED

$$

MPS
1 follow-up statement
833 
WGUS71 KPHI 130051
FFSPHI

Flash Flood Statement
National Weather Service Mount Holly NJ
851 PM EDT Sat Jul 12 2025

PAC045-130101-
/O.CAN.KPHI.FF.W.0056.000000T0000Z-250713T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Delaware PA-
851 PM EDT Sat Jul 12 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN DELAWARE 
COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures. Please 
report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4002 7532 4002 7531 4001 7530 3998 7528
      3997 7528 3997 7527 3996 7526 3996 7525
      3992 7532 4003 7541 4004 7541 4007 7536

$$

MPS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 7:25 PM EDT, 6 minutes earlier.

Area forecast discussion, Jul 12, 7:25 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
725 PM EDT Sat Jul 12 2025

.SYNOPSIS...
A cold front approaches the region Sunday into Monday before
slowly crossing through later Monday into Tuesday. Thereafter,
the front stalls near/over the region before it is lifted back
as a warm front later Wednesday into Thursday. Another cold
front approaches towards the end of week.

&&

.NEAR TERM /THROUGH SUNDAY/...
Another round of diurnally driven convection is possible into
the early evening. The best low level convergence and synoptic
scale lift is west of our region over central PA, MD and VA. So
the highest chances for our region will be west of the fall
line. Storm motions, like yesterday, are expected to be very
slow, resulting in a marginal (1 out of 4) risk for localized
flash flooding.

Tonight will be similar conditions to the last two nights, with
continued onshore flow, resulting in another round of low
clouds. Fog will be possible at the coast, but for the most part
this looks like more of a low cloud set up than a fog set up.

As the main trough inches closer to our area on Sunday, chances
for showers and thunderstorms will increase slightly. For the
most part, though the day, it appears as if convection will stay
west of our region.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
A cold front approaches our region from the west Sunday night
into Monday while slowing down and undergoing frontolysis. Very
slowly, this front makes its way through the region
Monday into Tuesday before eventually stalling over/near the
region for the remainder of the term.

Given this situation, expect the showery summertime pattern to
continue. Showers and thunderstorms expected for the Sunday
night period with the front approaching, especially for the
western half of the CWA. Some spotty showers could linger for
areas during the Monday morning time frame, depending on the
time frame of frontal movement. Another round of showers and
thunderstorms expected for the region Monday afternoon into the
nighttime period as the front only sags ever so sightly to the
southeast with time. While there is mainly only a slight chance
of PoPs for Tuesday, some spotty showers and thunderstorms
should not be ruled out for the afternoon time frame onwards
given the location/proximity of the stalled front.

Fog formation is possible for areas during the late nighttime
and early morning periods, but this will be dependent on
precipitation occurrence and mixing.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Stationary boundary looks to plague the region before an
approaching low pressure systems lifts it through as a weak warm
front Wednesday/Thursday. Thereafter, another cold front
approaches, looking to pass through sometime near/during the
weekend (e.g, late Friday/early Saturday).

Unfortunately, this synoptic situation supports a continuation
of the showery summertime pattern. Chances for showers and
thunderstorms Wednesday/Thursday/Friday, mainly during the
afternoon and evening time frames with diurnal heating in place.
End of the week/weekend cold front will be watched for exact
time frame of approach/passage, and its severe weather
potential.

Heat headlines may be needed for areas
Wednesday/Thursday/Friday. Guidance supports heat indices
approaching criteria.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...VFR conditions to start at all terminals but KACY,
which already has MVFR ceilings. A few isolated storms have
developed near KPHL and KRDG, but convective activity is
expected to wane with sunset. Low clouds are expected to develop
generally centered within a few hours of 06Z. The set up looks
more favorable for low clouds than fog, except near the coast,
including KACY, where both the lowest ceilings and lowest
visibilities are likely to occur. By 09Z, expect most locations
to have IFR conditions. Winds remain light (5 kt or less),
generally favoring the southeasterly direction, but could be
variable at times. High confidence in overall pattern, low
confidence in timing/placement of development of fog and
visibility restrictions.

Sunday...Once low clouds and fog dissipate, which should be by
15Z for most locations, but may linger through 18Z for KACY,
will see a return to VFR conditions. Storms will begin to
approach the area from the northwest by 00Z. Moderate
confidence.

Outlook...

Sunday night through Thursday...Overall, VFR conditions.
However, afternoon and evening SHRA/TSRA may result in brief
periods of sub-VFR conditions daily. Sub-VFR conditions are also
possible overnight due to low clouds and fog, but uncertainty
remains on this potential, so confidence is low.

&&

.MARINE...
Winds and seas should stay below Small Craft Advisory criteria
through Sunday.

Outlook...

Sunday night through Thursday...No marine headlines expected.
Winds generally remain 15 kt or less with seas around 2-4 feet.
Showers and thunderstorms are possible daily, primarily in the
afternoon and evening hours, with the greatest probability of
showers and storms being on Monday.

Rip Currents...

Today, there will be an increasing easterly flow first at 5 to
10 mph, increasing to 10 to 15 mph in the afternoon. Breaking
waves will be as high as 2 to 3 feet. This along with a medium
period southeast swell will result in a MODERATE risk for the
development of dangerous and life threatening rip currents at
the Jersey Shore, and a LOW risk for the development of
dangerous rip currents at Delaware Beaches.

On Sunday, winds will be out of the southeast at around 10 mph
with breaking waves around 1 to 2 feet. This combined with a
lower southeast swell and lower wave heights results in a LOW
risk for the development of dangerous and life threatening rip
currents at the Jersey Shore and at Delaware Beaches.

Rip currents occur often in the vicinities of jetties and piers
and the speed of the currents are generally maximized at low
tides.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...Wunderlin
NEAR TERM...Johnson
SHORT TERM...Wunderlin
LONG TERM...Wunderlin
AVIATION...Cooper/DeSilva/Johnson/Staarmann/Wunderlin
MARINE...DeSilva/Johnson/Staarmann/Wunderlin
Hazardous weather outlook, Jul 12, 7:06 AM EDT, 12 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
706 AM EDT Sat Jul 12 2025

MDZ012-015-019-020-131115-
Kent MD-Queen Annes-Talbot-Caroline-
706 AM EDT Sat Jul 12 2025

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.